BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 12MM; PLATE, FIXATION, BONE
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00119, 0001032347-2020-00176, 0001032347-2020-00177.Date of event was (b)(6) 2019.Explantation date was (b)(6) 2019.Concomitant medical products: sternalock blu system plate, 8 hole x, part# (b)(4), lot# unk; sternalock blu system screw, cancellous cross-drive locking 2.4 x 12mm, part# (b)(4), lot# unk; sternalock blu system screw, cancellous cross-drive locking 2.4 x 14mm, part# (b)(4), lot# unk.
Event or Problem Description
It was reported a patient underwent a revision due to sternal plates and screws pulling through the sternum post-operatively.The failure of the sternal closure devices may have been due to trauma and patient non-compliance.No additional patient consequences have been reported.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed as a revision surgery was reported.Product was not returned for investigation and no photos, scans, x-rays, or physician's reports were provided.For these reasons, no visual inspections or functional testing could be conducted.The dhr could not be reviewed due to the lot number being unknown.There are no indications of manufacturing defects.For this part (73-2412) and the previous one year (from the notification date), the full complaints history was reviewed, and there is a complaint rate of 0.12%.The most likely underlying cause of the complaint is the patient's activity level post-op, due to the report that there was apparent trauma and possible patient non-compliance.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report; b5 describe event or problem; d10 device availability; g4 date received by manufacturer; g7 type of report; h2 follow up type; h3 device evaluated by manufacturer; h6 method code; h6 results code; h6 conclusions code; h10 additional narratives/data.
Event or Problem Description
This follow-up report is being submitted to relay additional information.